Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 178, NWS Louisville, KY

August 2, 2014Scott County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 2, 2014, 5:28 PM EDT for Scott County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 5:28 PM EDT (21:28 UTC)
Expired
Aug 2, 2014, 6:00 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Scott County, KY

The radar

The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:35 PM EDTHAIL 13 Ese Stamping Ground, KYQUARTER SIZE HAIL ON DUVALL STATION ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS53 KLMK 022128
SVRLMK
KYC209-022200-
/O.NEW.KLMK.SV.W.0178.140802T2128Z-140802T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 600 PM EDT

* AT 526 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF GEORGETOWN...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GEORGETOWN...MOON LAKE ESTATES...DUVAL...DELAPLAIN...SHIFF...STONE
  HEDGE ESTATES...GREAT CROSSING...LANCELOT ESTATES AND NEWTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3822 8446 3817 8465 3818 8467 3829 8468
      3831 8459
TIME...MOT...LOC 2129Z 336DEG 9KT 3827 8462

HAIL...1.00IN
WIND...60MPH

$$

SCHOETTMER
2 follow-up statements
307 
WWUS53 KLMK 022149
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT SAT AUG 2 2014

KYC209-022200-
/O.CON.KLMK.SV.W.0178.000000T0000Z-140802T2200Z/
SCOTT KY-
549 PM EDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SCOTT
COUNTY UNTIL 600 PM EDT...

AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGETOWN...
AND MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...GREAT CROSSING...LANCELOT ESTATES AND NEWTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3822 8446 3817 8465 3825 8465 3829 8457
TIME...MOT...LOC 2149Z 336DEG 9KT 3822 8459

HAIL...0.88IN
WIND...60MPH

$$

SCHOETTMER
931 
WWUS53 KLMK 022158
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT SAT AUG 2 2014

KYC209-022208-
/O.EXP.KLMK.SV.W.0178.000000T0000Z-140802T2200Z/
SCOTT KY-
558 PM EDT SAT AUG 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCOTT COUNTY WILL
EXPIRE AT 600 PM EDT/500 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3822 8446 3817 8465 3825 8465 3829 8457
TIME...MOT...LOC 2158Z 336DEG 9KT 3820 8458

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:21 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 2, 3:21 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT Sat Aug 2 2014

.SHORT TERM (Now through Sunday Night)...
Issued at 317 PM EDT Sat Aug 2 2014

Remainder of this evening:

Storms that have been affecting the Bluegrass region this afternoon
will continue to slowly push off toward the east and wane after
sunset. Ingredients that have come together to fuel them has been
steep low-level lapse rates, lifting aloft as a trough axis and vort
max rotates on through the Ohio Valley, ~2000 J/kg of SBCAPE, and
PWATs around an inch and a quarter. Latest theta-e and low-level
PWAT analysis (courtesy of CIMMS' NearCast model) depicts the
greater values, along with DCAPE (SPC's MesoAnalysis), moving off
toward the east/already east of the forecast area, respectively.
Thus far, the storms have been below severe criteria and are
anticipated to remain this way as they exit.

Tonight:

Satellite imagery and surface obs are already showing clearing
behind the precip and this trend is expected to continue overnight,
leaving mostly clear skies by early Sunday morning. Could see some
light fog develop in prone locations as the dewpoint depression
decreases into the pre-dawn hours and winds become nearly calm. Lows
are expected to be below normal, in the lower 60s area-wide.

Tomorrow & tomorrow night:

Despite this current shortwave moving on out, another broad trough
will take its place but won't bring any active weather for the
remainder of the short-term period. Surface high pressure and
mid-level dry air will be in place on Sunday, eliminating precip
chances. Lower-level moisture will linger, allowing for
diurnally-driven clouds to develop in the afternoon but then leaving
mostly clear skies in the overnight period with the loss of daytime
heating. Highs look to range from the low 80s in the Bluegrass where
there may be a bit more cloud cover, to the upper 80s in the dry SW.
Lows tomorrow night will still be below normal, ranging from the low
to mid 60s.

.LONG TERM (Monday through Saturday)...
Issued at 245 PM EDT Sat Aug 2 2014

Mon/Tues we'll be dry with troughing aloft and weak high pressure at
the sfc.  Temps will be near normal with highs in the mid to upper
80s and lows in the 60s.

We'll then enter an active pattern again as a front becomes stalled
some where near the Ohio Valley.  Models have varied from run to run
on exact timing of when the front will settle over the Ohio Valley
and for how long.  The 12Z GFS now has the front dropping south into
our region starting Tues evening while the 12Z Euro is delayed until
late in the day Wed.  Multiple shortwaves then look to ride along
the front providing on and off showers/storms to the region for the
latter half of this coming week.  The GFS would have the boundary
south of us by Fri night ending rainfall while the Euro hangs it
around through Sun night.  Confidence is low in timing out rainfall
chances in this type of pattern so will keep POPs low throughout the
coming week.  Temps should stay in the mid 80s for highs with 60s
for lows.

&&

.AVIATION (18Z TAF Update)...
Issued at 102 PM EDT Sat Aug 2 2014

The focus for thunderstorm activity is already shifting eastward
as the better instability and moisture moves in that direction. This
convection is not expected to have any major impacts and will likely
remain isolated to perhaps scattered in nature across central and
eastern KY. Have introduced VCTS for the LEX terminal through 22Z as
confidence grows slightly for convection in the area. High-res
models suggest that thunderstorms will wane as the evening
progresses, diminishing completely after sunset tonight. Skies will
clear out as high pressure moves in and northerly winds will die
down. Model guidance is suggesting some light fog or haze at LEX and
BWG but given the uncertainty at this time, have not included
mention in this update. May need to be added to future updates, if
warranted.

For Sunday, a low-level deck of diurnally-driven clouds are
anticipated to develop but will otherwise be a calm, quiet day for
aviation interests. Expect light winds generally out of the NE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........lg
Long Term.........AMS
Aviation..........lg
Hazardous weather outlook, Aug 2, 3:39 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT SAT AUG 2 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-031945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
339 PM EDT SAT AUG 2 2014 /239 PM CDT SAT AUG 2 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE
EVENING AS AN UPPER LEVEL DISTURBANCE EXITS THE AREA. ANY
THUNDERSTORM WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD
TO GROUND LIGHTNING WITH SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM CHANCES CREEP BACK INTO THE AREA WEDNESDAY THROUGH
THE END OF THE WEEK AS AN UNSETTLED PATTERN SETS UP.

.SPOTTER INFORMATION STATEMENT...

WHILE FORMAL SPOTTER ACTIVATION IS NOT REQUIRED THIS
EVENING...SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES IN ANY
STRONGER STORM THAT DEVELOPS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

LG/AMS

In the hours before

Special weather statement, Aug 2, 2:29 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT SAT AUG 2 2014

KYZ042-049-021900-
BOURBON KY-CLARK KY-
229 PM EDT SAT AUG 2 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SEWELL SHOP AND PLUM...
  BUNKER HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3818 8398 3816 8400 3812 8407 3803 8402
      3802 8403 3806 8419 3818 8417 3820 8398
      3819 8398
TIME...MOT...LOC 1829Z 271DEG 13KT 3810 8411

SCHOETTMER
Special weather statement, Aug 2, 2:50 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT SAT AUG 2 2014

KYZ043-021920-
NICHOLAS KY-
250 PM EDT SAT AUG 2 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHARPSBURG...AND MOVING EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MOOREFIELD...
  SPROUT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3829 8384 3820 8397 3820 8398 3821 8397
      3822 8399 3820 8399 3820 8400 3832 8399
      3832 8383
TIME...MOT...LOC 1850Z 283DEG 11KT 3825 8395

SCHOETTMER
Local storm report, Aug 2, 3:01 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             6 SSW VERSAILLES        37.98N  84.77W
08/02/2014  E0.88 INCH       WOODFORD           KY   PUBLIC

            NUMEROUS LIGHTNING STRIKES

&&

EVENT NUMBER LMK1400749

CMC
Special weather statement, Aug 2, 4:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT SAT AUG 2 2014

KYZ035-040-022110-
FRANKLIN KY-WOODFORD KY-
440 PM EDT SAT AUG 2 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VERSAILLES...
  MCKEES CROSSROADS...
  WALLACE AND MIDWAY...
  DAVISTOWN AND FIRMANTOWN...
  FAYWOOD AND PISGAH...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3800 8468 3813 8485 3821 8484 3819 8472
      3818 8471 3818 8470 3817 8468 3818 8468
      3817 8465 3816 8466 3812 8463 3812 8465
      3811 8463
TIME...MOT...LOC 2040Z 294DEG 15KT 3816 8480

SCHOETTMER
Special weather statement, Aug 2, 5:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT SAT AUG 2 2014

KYZ040-041-048-022135-
FAYETTE KY-JESSAMINE KY-WOODFORD KY-
506 PM EDT SAT AUG 2 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERSAILLES...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DUNBAR HIGH SCHOOL...
  VERSAILLES...
  GAYBOURN AND PISGAH...
  FROGTOWN...
  LITTLE TEXAS AND PINCKARD...
  DIXON TOWN...

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3802 8453 3791 8465 3805 8476 3810 8474
TIME...MOT...LOC 2107Z 309DEG 15KT 3805 8472

SCHOETTMER
Special weather statement, Aug 2, 5:09 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT SAT AUG 2 2014

KYZ036-022140-
SCOTT KY-
509 PM EDT SAT AUG 2 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF GEORGETOWN...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DOUBLE CULVERT AND SADIEVILLE...
  MALLARD POINT...
  TURKEY FOOT AND MOON LAKE ESTATES...
  ROGERS GAP AND MUDDY FORD...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
126 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3821 8455 3835 8466 3842 8461 3836 8446
      3834 8446 3831 8444
TIME...MOT...LOC 2109Z 309DEG 15KT 3836 8461

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:22 PM EDTSpecial Weather StatementLMKFayette43 min
Aug 2, 1:47 PM EDTSpecial Weather StatementLMKBourbon43 min
Aug 2, 2:00 PM EDTSpecial Weather StatementLMKClark, Fayette, Jessamine, Woodford45 min
Aug 2, 2:29 PM EDTSpecial Weather StatementLMKBourbon31 min
Aug 2, 2:50 PM EDTSpecial Weather StatementLMKNicholas30 min
Aug 2, 4:40 PM EDTSpecial Weather StatementLMKWoodford30 min
Aug 2, 5:06 PM EDTSpecial Weather StatementLMKWoodford29 min
Aug 2, 5:09 PM EDTSpecial Weather StatementLMKScott31 min
Aug 2, 5:23 PM EDTSevere Thunderstorm WarningLMKJessamine, Woodford27 min
Aug 2, 6:01 PM EDTSpecial Weather StatementLMKBourbon44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.